Living with Behcet's: Medication

Following a reply to my whinging and moaning about horrendous sweating it has been suggested that one of the 'big girl's' drugs - infliximab - might help.

What I would like to hear are your thoughts on emailing my specialist in advance of my appointment (20th October) to warn him of what I'm going to be asking.

Thanking you ;-)

9 Replies

oldestnewest
  • Hi

    Yes, I would email the consultant if you have the chance. I do this with mine and I find it very useful. He is often busy but generally he gets back to me. A better idea is to ask for the email address of his/her secretary as they can handle things and ensure it is passed to the consultant.

  • Thanks Grumps x

  • Hi Di

    I was wondering what you meant by 'big girls' drugs? Sorry probably a silly question :)

    Mx

  • Just that these are the drugs that the docs are hesitant about giving us. They are the powerful ones and, probably more to the point, the more expensive ones. As far as I'm aware, they will prescribe everything else they can think of before this group, which is the TNF group.

    I think I read that it costs around £1200 a year to treat a person with infliximab.

    TNF stands for Tumour Necrosis Factor and it's one of the so-called biologic drugs; they modify the process of the disease, which methotrexate does too, But where you have to wait weeks to see if you respond to methotrexate, with infliximab the response is much quicker.

    The other thing is, it's not taken as a tablet but is given as an infusion into the vein.

    So they're the sort of things I meant, my lovely. Does that make sense now? I tend to play about with words and sometimes I think I make myself far less understandable than if I just wrote in everyday language. But where's the fun in that! :-)

  • Haha thanks Di :) I understand now... I'm actually on 'big girls' drugs :) I still get night sweats but not half as bad or as often as when I didn't have them... I hope you get some relief from them they are iccy!!! I would definitely email your consultant... Pre-warn so to speak... Good luck!

  • Hi Di, I'm

    on methotrexate and one of the side affects is night sweats, great for everything else.

  • I am on both methotrexate and infliximab and have yet to experience any side affects what so ever ! Just the continual healing of my sores and the now non existance of pains from arthritis !

  • Oh bloody hell - if only we could all be the same so responses could be predicted!

  • Feverishness, effects like having flu, night sweats, bizarre sense of feeling cold or warm are known effects of BD. Whether meds can help or make worse I don't know.

    Personally, inflix used to give me hot flushes but at the time the benefits outweighed the side effects. A few years after stopping it the extremes in temperature returned and this did not coincide with any medication changes.

    I assume as usual it varies from patient to patient (lucky us - not).

    As you say D, if only we could all be the same - but only if are all the same as the person least affected please. :-)

You may also like...